Alert archive / Alabama / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 296, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Dec 10, 2012, 1:13 PM CST for Elmore County, Lowndes County, Montgomery County, Alabama. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 10, 2012, 1:13 PM CST (19:13 UTC)
- Expired
- Dec 10, 2012, 2:00 PM CST
- In force
- 47 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Elmore County, AL, Lowndes County, AL, Montgomery County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 10, 1:22 PM CST | TSTM WND DMG | 2 Ne Davenport, AL | A TREE WAS REPORTED BLOCKING BRADY ROAD IN PINTLALA. |
| Dec 10, 1:31 PM CST | TSTM WND DMG | 2 N Mount Meigs, AL | A FEW TREES DOWN ALONG WARES FERRY ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 10, 8:51 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.2 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 385 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 531 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 218 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
880
WUUS54 KBMX 101913
SVRBMX
ALC051-085-101-102000-
/O.NEW.KBMX.SV.W.0296.121210T1913Z-121210T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
113 PM CST MON DEC 10 2012
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ELMORE COUNTY IN EAST CENTRAL ALABAMA...
SOUTHEASTERN LOWNDES COUNTY IN SOUTH CENTRAL ALABAMA...
MONTGOMERY COUNTY IN SOUTH CENTRAL ALABAMA...
* UNTIL 200 PM CST
* AT 110 PM CST...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
BOYLSTON TO DAVENPORT...AND MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
MONTGOMERY...WETUMPKA...TALLASSEE...BOB WOODRUFF LAKE...BOYLSTON...
MONTGOMERY ZOO...SNOWDOUN AND STRATA.
THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 158 THROUGH 179...
INTERSTATE 85 EXIT NUMBERS 1 THROUGH 16...
WINDS OF 60 TO 70 MPH WILL BREAK LARGE TREE LIMBS AND CAUSE SOME
DAMAGE...ESPECIALLY TO SMALLER STRUCTURES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CST MONDAY AFTERNOON
FOR SOUTHEASTERN ALABAMA.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3253 8638 3274 8589 3268 8591 3250 8589
3248 8587 3245 8589 3245 8599 3242 8602
3234 8599 3228 8592 3227 8598 3225 8600
3214 8600 3201 8631 3205 8631 3205 8639
3198 8640 3196 8647
TIME...MOT...LOC 1913Z 249DEG 36KT 3246 8629 3205 8636
$$
GRANTHAM3 follow-up statements
155
WWUS54 KBMX 101920
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
120 PM CST MON DEC 10 2012
ALC085-101929-
/O.CAN.KBMX.SV.W.0296.000000T0000Z-121210T2000Z/
LOWNDES AL-
120 PM CST MON DEC 10 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LOWNDES COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3205 8632 3205 8640 3224 8641 3225 8642
3253 8638 3274 8589 3268 8591 3250 8589
3248 8587 3245 8589 3245 8599 3242 8602
3234 8599 3228 8592 3227 8599 3225 8600
3214 8600 3201 8630
TIME...MOT...LOC 1919Z 249DEG 36KT 3248 8622 3207 8629
$$
ALC051-101-102000-
/O.CON.KBMX.SV.W.0296.000000T0000Z-121210T2000Z/
ELMORE AL-MONTGOMERY AL-
120 PM CST MON DEC 10 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MONTGOMERY AND
ELMORE COUNTIES UNTIL 200 PM CST...
AT 115 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM BOB WOODRUFF LAKE TO SELLERS...MOVING EAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
WETUMPKA...BLUE RIDGE...RAMER...AUBURN UNIVERSITY IN MONTGOMERY...
EMERALD MOUNTAIN...SANTUCK...MOUNT MEIGS...PIKE ROAD...WAUGH AND
ECLECTIC.
THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 164 THROUGH 179...
INTERSTATE 85 EXIT NUMBERS 1 THROUGH 16...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3205 8632 3205 8640 3224 8641 3225 8642
3253 8638 3274 8589 3268 8591 3250 8589
3248 8587 3245 8589 3245 8599 3242 8602
3234 8599 3228 8592 3227 8599 3225 8600
3214 8600 3201 8630
TIME...MOT...LOC 1919Z 249DEG 36KT 3248 8622 3207 8629
$$
GRANTHAM821
WWUS54 KBMX 101929
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
129 PM CST MON DEC 10 2012
ALC051-101-102000-
/O.CON.KBMX.SV.W.0296.000000T0000Z-121210T2000Z/
ELMORE AL-MONTGOMERY AL-
129 PM CST MON DEC 10 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
MONTGOMERY AND EASTERN ELMORE COUNTIES UNTIL 200 PM CST...
AT 129 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM ECLECTIC TO SELLERS...MOVING EAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
MOUNT MEIGS...PIKE ROAD...KENT...WAUGH...WARE...BRASSELL...CARTERS
HILL AND CECIL.
THIS INCLUDES...
INTERSTATE 85 EXIT NUMBERS 6 THROUGH 16...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3201 8630 3209 8631 3262 8618 3274 8589
3268 8591 3250 8589 3247 8587 3245 8589
3245 8599 3242 8602 3234 8599 3228 8592
3227 8599 3225 8600 3214 8600
TIME...MOT...LOC 1929Z 249DEG 36KT 3262 8602 3210 8622
$$
GRANTHAM542
WWUS54 KBMX 101946
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
146 PM CST MON DEC 10 2012
ALC051-101-102000-
/O.CON.KBMX.SV.W.0296.000000T0000Z-121210T2000Z/
ELMORE AL-MONTGOMERY AL-
146 PM CST MON DEC 10 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
MONTGOMERY AND SOUTHEASTERN ELMORE COUNTIES UNTIL 200 PM CST...
AT 143 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM MARTIN DAM TO 6 MILES NORTH OF PINE LEVEL...MOVING EAST AT 40
MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EASTERN MONTGOMERY AND SOUTHEASTERN ELMORE
COUNTIES.
THIS INCLUDES...
INTERSTATE 85 EXIT NUMBER 16...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3207 8618 3268 8599 3274 8589 3268 8591
3250 8589 3247 8587 3245 8589 3245 8599
3242 8602 3234 8599 3228 8593 3227 8599
3214 8600
TIME...MOT...LOC 1946Z 249DEG 36KT 3267 8587 3217 8605
$$
GRANTHAMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 10, 11:46 AM CST, 1 hour 27 minutes earlier.
Area forecast discussion, Dec 10, 11:46 AM CST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1146 AM CST MON DEC 10 2012 .UPDATE... AVIATION DISCUSSION. && .DISCUSSION... /PREVIOUS DISCUSSION EDITED TO REMOVE DATED FIRST PERIOD INFORMATION/ COLD AIR WILL MOVE IN BEHIND THE FRONT. TEMPERATURES AT 2 AM ACROSS NEBRASKA AND KANSAS ARE IN THE SINGLE DIGITS AND TEENS. OF COURSE...THIS AIRMASS WILL MODIFY BEFORE REACHING THE FORECAST AREA BUT INTERESTING TO NOTE THE STRENGTH OF THE COLD AIR MOVING IN BEHIND THE SYSTEM. THE FRONT SHOULD EXIT THE FORECAST AREA AROUND 03Z TONIGHT. MODELS HAVE BEEN TRENDING A LITTLE FASTER WITH THE FRONT AND MOVED OUT THE PRECIPITATION A LITTLE SOONER THAN IN THE PREVIOUS FORECAST. MODELS ARE STILL INDICATING THAT THE FRONT MAY LINGER JUST TO THE SOUTHEAST OF THE CWA ON TUESDAY. THEREFORE... EXPECT THE TEMPERATURE GRADIENT WILL BE RATHER SUBSTANTIAL ACROSS THE CWA ON TUESDAY WITH LOWS RANGING FROM UPPER 20S ACROSS THE NORTHWEST TO MID 40S ACROSS THE SOUTHEAST. MODELS STILL INDICATE A RATHER ROBUST UPPER LEVEL WAVE MOVING IN ON WEDNESDAY. CONTINUED POPS ACROSS THE SOUTHEAST WITH THE BOUNDARY POSSIBLY LINGERING JUST TO THE SOUTH. SURFACE HIGH PRESSURE WILL MOVE JUST TO THE NORTHEAST OF THE FORECAST AREA AS THE UPPER LEVEL TROUGH AND FRONT FINALLY PUSH OF TO THE EAST. THE LOCATION OF THE HIGH WILL SETUP A WEDGE ON THURSDAY WITH COOLER TEMPERATURES ACROSS THE EAST AND WARM TEMPERATURES ACROSS THE WEST WITH SOME WEAK CAD ACROSS THE APPALACHIAN MOUNTAIN. SURFACE FLOW WILL BECOME MORE SOUTHERLY MOVING INTO THE WEEKEND AS THE HIGH MOVES OFF TO THE EAST AND THE NEXT SYSTEM APPROACHES FROM THE WEST. CONTINUED CHANCE POPS FOR MUCH OF THE WEEKEND WITH THE GFS AND ECMWF REMAINING IN GOOD AGREEMENT WITH A COLD FRONT AND UPPER LEVEL TROUGH MOVING ACROSS THE AREA. BEYOND THIS PERIOD...MODELS SHOW THAT A BOWLING BALL TYPE TROUGH WILL MOVE IN QUICKLY BEHIND THE FRONT WITH SOME COOLER AIR IN PLACE....BUT HAVE A SLIGHTLY DIFFERENT EVOLUTION THAN PREVIOUS RUNS. WILL HAVE TO CONTINUE TO MONITOR THIS SYSTEM AS WE APPROACH MID DECEMBER. MA && .AVIATION... 18Z TAF DISCUSSION. PREDOMINANT CONDITIONS OVER MOST CENTRAL ALABAMA TAF LOCATIONS THE NEXT SEVERAL HOURS ARE LIKELY TO REMAIN IN THE MVFR CATEGORY. HOWEVER...THERE ARE HEAVIER POCKETS OF RAIN AND STORMS HERE AND THERE THAT WILL BRIEFLY TAKE CONDITIONS LOWER...AND ALSO SOME POCKETS OF LITTLE TO NO RAIN THAT ALLOWS CONDITIONS TO IMPROVE TO VFR. I BELIEVE THE BULK OF THE LOWER CONDITIONS WILL BE RIGHT ALONG THE LEADING EDGE OF THE MOST ACTIVE CONVECTIVE BAND...WHILE THE IMPROVED CONDITIONS WILL COME AT THE TAIL END OF THE RAIN BUT BEFORE A COLD FRONT ARRIVES. THE COLD FRONT IS MARKED BY A PRETTY DRASTIC WIND SHIFT...FROM SOUTH/SOUTHWEST TO NORTHWEST...AND APPEARS TO BE ACCOMPANIED BY A BRIEF PERIOD OF MVFR TO IFR CEILINGS. FINALLY... CONFIDENCE IS ALSO RELATIVELY LOW REGARDING THE ULTIMATE SCATTERING OUT OF THE CLOUDS OVERNIGHT TONIGHT. MODELS TYPICALLY DON'T HANDLE THE CLEARING TREND AFTER COLD FRONTS LIKE THIS VERY WELL...AND I WOULDN'T BE SURPRISED IF THE LOWER CLOUDS ACTUALLY STUCK AROUND LONGER THAN CURRENTLY FORECAST. /61/ && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Dec 10, 11:54 AM CST, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1154 AM CST MON DEC 10 2012 ALZ011>015-017>050-110400- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1154 AM CST MON DEC 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THE AFTERNOON...GENERALLY ALONG AND SOUTH OF A SELMA...TO WETUMPKA...TO DADEVILLE...TO LAFAYETTE LINE. THE MAIN THREAT WILL BE DAMAGING WIND...BUT A BRIEF TORNADO WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NECESSARY TODAY.
In the hours before
Special weather statement, Dec 10, 10:47 AM CST, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1047 AM CST MON DEC 10 2012
ALZ043-101730-
ELMORE AL-
1047 AM CST MON DEC 10 2012
...SIGNIFICANT WEATHER ADVISORY FOR ELMORE COUNTY UNTIL 1130 AM
CST...
AT 1046 AM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM TEN CEDAR ESTATES TO
WETUMPKA TO MILLBROOK...AND MOVING EAST AT 50 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
WETUMPKA...
TALLASSEE...
DEXTER...
SANTUCK...
BLUE RIDGE...
&&
LAT...LON 3246 8621 3250 8626 3247 8629 3249 8631
3247 8631 3248 8641 3258 8634 3270 8631
3276 8614 3275 8598 3277 8596 3275 8595
3274 8588 3270 8591 3250 8589 3248 8587
3245 8589
TIME...MOT...LOC 1647Z 253DEG 41KT 3271 8621 3256 8622
3246 8636
17Special weather statement, Dec 10, 10:47 AM CST, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1047 AM CST MON DEC 10 2012
ALZ041-042-101715-
AUTAUGA AL-LOWNDES AL-
1047 AM CST MON DEC 10 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN AUTAUGA AND EXTREME
NORTHERN LOWNDES COUNTIES UNTIL 1115 AM CST...
AT 1043 AM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR GARDNER ISLAND...OR 9 MILES EAST OF SELMONT-WEST
SELMONT...MOVING NORTHEAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
PRATTVILLE...
MULBERRY...
AUTAUGAVILLE...
BOOTH...
AUTAUGA COUNTY AIRPORT...
THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3236 8681 3241 8685 3242 8683 3244 8686
3245 8686 3264 8644 3241 8641 3241 8646
3238 8646 3237 8647 3234 8682
TIME...MOT...LOC 1647Z 246DEG 40KT 3239 8681Special weather statement, Dec 10, 11:06 AM CST, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1106 AM CST MON DEC 10 2012
ALZ039-101730-
MARENGO AL-
1106 AM CST MON DEC 10 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARENGO COUNTY UNTIL
1130 AM CST...
AT 1102 AM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR SWEET WATER...OR 17 MILES SOUTH OF LINDEN...MOVING
NORTHEAST AT 30 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
SURGINER...
SHILOH...
MAGNOLIA...
CONSUL...
THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3199 8787 3209 8791 3229 8752 3213 8753
3213 8761 3206 8762
TIME...MOT...LOC 1706Z 247DEG 39KT 3208 8779Special weather statement, Dec 10, 12:16 PM CST, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1216 PM CST MON DEC 10 2012 ALZ040>042-101900- AUTAUGA AL-DALLAS AL-LOWNDES AL- 1216 PM CST MON DEC 10 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN AUTAUGA...NORTHERN LOWNDES AND EASTERN DALLAS COUNTIES UNTIL 100 PM CST... AT 1211 PM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG THUNDERSTORM NEAR DALLAS LAKE...OR 10 MILES SOUTHWEST OF SELMONT-WEST SELMONT...MOVING EAST AT 40 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... TYLER... BENTON... WHITE HALL... LOWNDESBORO... AUTAUGAVILLE... && LAT...LON 3251 8656 3226 8648 3215 8711 3232 8717 TIME...MOT...LOC 1816Z 255DEG 35KT 3226 8704 GRANTHAM
Special weather statement, Dec 10, 12:28 PM CST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1228 PM CST MON DEC 10 2012
ALZ042-101915-
LOWNDES AL-
1228 PM CST MON DEC 10 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LOWNDES COUNTY UNTIL 115
PM CST...
AT 1225 PM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR SNOW HILL...OR 20 MILES EAST OF CAMDEN...MOVING
EAST AT 50 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
FORT DEPOSIT...
HAYNEVILLE...
BEECHWOOD...
LOWNDES COUNTY AIRPORT...
LOGAN...
&&
LAT...LON 3196 8686 3204 8686 3204 8691 3210 8690
3223 8641 3205 8641 3204 8639 3200 8640
3195 8664 3196 8685
TIME...MOT...LOC 1828Z 255DEG 42KT 3200 8691
GRANTHAMSpecial weather statement, Dec 10, 1:07 PM CST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
107 PM CST MON DEC 10 2012
ALZ042>044-102000-
ELMORE AL-LOWNDES AL-MONTGOMERY AL-
107 PM CST MON DEC 10 2012
...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY...EASTERN LOWNDES AND
ELMORE COUNTIES UNTIL 200 PM CST...
AT 106 PM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM WEOKA MILLS TO LOGAN...AND
MOVING EAST AT 40 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
MONTGOMERY...
WETUMPKA...
MEADVILLE...
TALLASSEE...
WEOKA MILLS...
&&
LAT...LON 3196 8661 3236 8648 3241 8646 3241 8641
3268 8638 3276 8608 3275 8589 3267 8591
3248 8587 3245 8589 3245 8599 3242 8602
3234 8599 3228 8592 3225 8600 3211 8600
3202 8629 3205 8631 3205 8639 3199 8640
TIME...MOT...LOC 1908Z 252DEG 34KT 3262 8629 3205 8648
GRANTHAMThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 1:55 AM CST | Special Weather Statement | BMX | Fayette, Lamar, Marion, Pickens | 65 min |
| Dec 10, 4:38 AM CST | Special Weather Statement | BMX | Greene, Sumter | 52 min |
| Dec 10, 5:01 AM CST | Special Weather Statement | BMX | Etowah | 44 min |
| Dec 10, 5:42 AM CST | Special Weather Statement | BMX | Calhoun, Cherokee, Etowah | 48 min |
| Dec 10, 7:02 AM CST | Special Weather Statement | BMX | Talladega | 28 min |
| Dec 10, 8:02 AM CST | Special Weather Statement | BMX | Sumter | 28 min |
| Dec 10, 8:18 AM CST | Severe Thunderstorm Warning | BMX | Greene, Hale, Sumter | 27 min |
| Dec 10, 8:22 AM CST | Areal Flood Advisory | BMX | Greene, Hale, Sumter | 3 hr |
| Dec 10, 8:49 AM CST | Special Weather Statement | BMX | Sumter | 26 min |
| Dec 10, 9:15 AM CST | Special Weather Statement | BMX | Coosa | 45 min |
| Dec 10, 9:54 AM CST | Severe Thunderstorm Warning | BMX | Clay, Cleburne, Randolph | 66 min |
| Dec 10, 9:59 AM CST | Special Weather Statement | BMX | Dallas | 31 min |
| Dec 10, 10:05 AM CST | Severe Thunderstorm Warning | BMX | Dallas | 25 min |
| Dec 10, 10:10 AM CST | Severe Thunderstorm Warning | BMX | Autauga, Lowndes | 35 min |
| Dec 10, 10:29 AM CST | Severe Thunderstorm Warning | BMX | Dallas | 31 min |
| Dec 10, 10:47 AM CST | Special Weather Statement | BMX | Elmore | 43 min |
| Dec 10, 11:06 AM CST | Special Weather Statement | BMX | Marengo | 24 min |
| Dec 10, 12:16 PM CST | Special Weather Statement | BMX | Dallas | 44 min |
| Dec 10, 12:28 PM CST | Special Weather Statement | BMX | Lowndes | 47 min |
| Dec 10, 1:07 PM CST | Special Weather Statement | BMX | Elmore, Montgomery | 53 min |
| Dec 10, 1:41 PM CST | Severe Thunderstorm Warning | BMX | Bullock, Lee, Macon, Tallapoosa | 64 min |
| Dec 10, 1:55 PM CST | Tornado Warning | BMX | Macon | 22 min |
| Dec 10, 2:37 PM CST | Special Weather Statement | BMX | Barbour | 23 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.